Zelboraf side effects

Posted By
4/23/2014 2:10pm
View other posts by
Activity
Replies: 3

I have tried Zelboraf at full dose two times and both times I have hit the wall with regard to joint pain around 6 or 7 days in.  Doctor's solution is to suspend the drug for 3 or 4 days and then restart.  Is there a better alternative to dealing with this pain?

ad2424 - (4/23/2014 - 2:26pm)

Have you discussed with your doctor taking MEK along with the Zel? Side effects are less and results are better. I am only 1 but have had no joint pain on both.

paul - (4/23/2014 - 11:58pm)

Hello Mark,

Several other options would be:

1. take a small dose of prednisone along with drug

2. reduce dosage to 3x2 rather than 4x2.

I'm currently on the MEK combo and have some joint pain, but have had fewer side-effects overal than I did on Zelboraf.

Paul

If you have time to chatter
Read Books.
If if you have time to read
Walk in the mountains, desert and ocean
If you have time to walk
Sing song and dance
Sit quietly, you happy Lucky Idiot--Nanao Sakaki

Dick_K - (4/24/2014 - 3:30am)

Mark,

I am a little past four years on Zelboraf.  While the "normal" side effects were never too bad, I have experienced problems with my liver as indicated with elevated bilirubin.  The bilirubin issue was addressed by taking occasional one or two week holidaies and in November 2012, my dosage was dropped to 720 mg 2x a day from 960 mg 2x a day.

Six weeks ago I had to take another two week holiday but yesterday I got results of Monday's scan - no problems.  I also had new blood work - everything normal, and I got another six weeks worth of pills.

Hope this helps and best of luck to you.